New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Ne Ne
Regular Member

Date Joined Apr 2008
Total Posts : 243
   Posted 7/5/2008 10:55 AM (GMT -6)   
Can crohn's effect your hip bones?? I had a bone density this year and they said my bones were fine, but yesterday I twisted funny and my hip like almost popped out. Now my back and hip is killing me. Can the drugs I'm on do anything like this??? I've never had anything like this before!!!

49 Female
Dx June 07 Crohn's take asacol 2x3 a day , entcort 1x2 day ,lotrel for HBP , omeprezole for stomach , potassium , one a day crohn's & colitis therapy , calcium & Vit D , lomotil for lose stools , tramadol for pain , started humira in Feb 08
Dx Bipolar May 08

Forum Moderator

Date Joined Nov 2003
Total Posts : 7054
   Posted 7/5/2008 11:20 PM (GMT -6)   
Dawn, You are on quite a few medications. I am not familiar with all of them so it wouldn't be right to speculate on what happened when you twisted. The one thing I do know is that Crohn's related arthritis can really do a number on the joints. That is my main problem now. My gut is in remission but my joint problems won't let up. If you are still having a lot of pain, perhaps you should consider giving your doctor a call. It's not right to suffer so on the weekend.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.

Regular Member

Date Joined Feb 2008
Total Posts : 298
   Posted 7/6/2008 1:38 AM (GMT -6)   
I had perfectly healthy bones until I was put on prednisone. Because I have been on prednisone so much the past two years I now have osteopenia in my spine. My hip bones are still strong, but I think it's from walking so much. The doc told me to start doing weight baring exercises so I have started lifting weights (for the first time in eight years).

If I had never been on prednisone I doubt I would have had bone trouble, but I do know it was the prednisone that caused my bone issues. I hope you feel better soon!

Veteran Member

Date Joined Jan 2003
Total Posts : 1928
   Posted 7/6/2008 6:56 AM (GMT -6)   
Both CD and the steroids we take can affect bones. I have osteopenia in my hips but haven't had any symptoms like you describe. When they found that, I was never on long term pred or entocort, so in my case it was the illness that caused it.
"Only the meek get pinched...the bold survive."

Veteran Member

Date Joined Sep 2007
Total Posts : 565
   Posted 7/6/2008 6:19 PM (GMT -6)   
before i was diagnosed with crohn's i had hip problems. one in particular that actually did pop out one night while i was sleeping. i had to do this weird roll thing to get it to go back in and when it did it made a sound like a twig snapping. i had an x-ray done and everything looked normal. had a bone density and learned i had osteopenia. if i sleep on the side where my hip bothers me it hurts like and s.o.b. or if i sit too long, when i get up it takes me a few steps for it to feel normal.

*shrug* don't know if any of this was helpful but figured i would share my experience. i would definitely have your doctor order you a bone density test.

good luck :)
.: stephanie :.
33 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
meddies: 6mp, percocet, trazodone, ativan, iron, calcium, folic acid & some other vits

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 6:46 PM (GMT -6)
There are a total of 2,709,810 posts in 298,841 threads.
View Active Threads

Who's Online
This forum has 153360 registered members. Please welcome our newest member, Marlenelut.
300 Guest(s), 9 Registered Member(s) are currently online.  Details
Chask, klwxo95, rowingmom, XxdavexX, Another Worried Wife, ks1905, DashGirl, lifeguyd, NotQuiteAntonio

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer